MAUDE Adverse Event Report: COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER TRAY

COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER TRAY
Catalog Number C-HDCSYJ-1201J-RSC-IHI-CCT-A
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: mpb catheter, hemodialysis, non-implanted.(b)(4).Pma/510(k) #: k161504.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that, after insertion on an unspecified date, the hub on the catheter in a cook turbo-flo hd hemodialysis catheter tray was cracked and began to leak.The catheter was removed and another line was used.To date, additional information has been requested but not provided.As reported, the patient required an additional procedure to remove and replace the device, however, this occurrence did not cause any other adverse effects on the patient.
 
Additional Manufacturer Narrative
Device evaluation: the reported device was not returned to the manufacturer for evaluation.However, a document based investigation evaluation was performed.Investigation: a document-based investigation reviewed the following: instructions for use, complaint history, device history record and quality control specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Therefore, there is no indication from the device history record that there is nonconforming product in the field.Risk assessment determined that risk controls are in place to mitigate this failure mode.The appropriate personnel were notified.Appropriate measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.Conclusion: based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
COOK TURBO-FLO HD HEMODIALYSIS CATHETER TRAY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7739880
Report Number1820334-2018-02259
Device Sequence Number18991214
Product Code MPB
UDI-Device Identifier00827002351097
UDI-Public(01)00827002351097(17)200213(10)8582965
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Catalogue NumberC-HDCSYJ-1201J-RSC-IHI-CCT-A
Device Lot Number8582965
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;